Alert archive / Arkansas / Red Flag Warnings in 2007

Red Flag Warning 2, NWS Little Rock, AR

March 2, 200734 counties in Arkansas

NWS Little Rock, AR issued this red flag warning at Mar 2, 2007, 11:59 AM CST for 34 counties in Arkansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 2, 2007, 11:59 AM CST (17:59 UTC)
Expired
Mar 2, 2007, 6:00 PM CST
In force
6 hr
Issued by
NWS Little Rock, AR
All 34 counties

Arkansas County, AR, Baxter County, AR, Bradley County, AR, Calhoun County, AR, Clark County, AR, Cleburne County, AR, Cleveland County, AR, Conway County, AR, Dallas County, AR, Desha County, AR, Drew County, AR, Faulkner County, AR, Fulton County, AR, Garland County, AR, Grant County, AR, Hot Spring County, AR, Independence County, AR, Izard County, AR, Jackson County, AR, Jefferson County, AR, Lincoln County, AR, Lonoke County, AR, Marion County, AR, Monroe County, AR, Ouachita County, AR, Perry County, AR, Pike County, AR, Prairie County, AR, Pulaski County, AR, Saline County, AR, Sharp County, AR, Stone County, AR, White County, AR, Woodruff County, AR

The radar

The Little Rock radar (KLZK), 10 km from the middle of the area, began a volume at 18:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 6.0 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2007-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2007-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2904 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KLZK 021759
RFWLZK

RED FLAG WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1159 AM CST FRI MAR 2 2007

ARZ003>005-012-013-021>023-030>032-037>044-052>055-062-066-067-
030000-
/O.UPG.KLZK.FW.A.0002.000000T0000Z-070303T0000Z/
/O.NEW.KLZK.FW.W.0002.070302T1800Z-070303T0000Z/
BAXTER-BOONE-CALHOUN-CLARK-CONWAY-DALLAS-FAULKNER-GARLAND-GRANT-
HOT SPRING-JOHNSON-LOGAN-MARION-MONTGOMERY-NEWTON-OUACHITA-PERRY-
PIKE-POLK-POPE-PULASKI-SALINE-SCOTT-SEARCY-VAN BUREN-YELL-
1159 AM CST FRI MAR 2 2007

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...FOR
MUCH OF THE STATE OF ARKANSAS. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT.

WEST TO NORTHWEST WINDS OF 15 TO 25 MPH ARE EXPECTED THIS
AFTERNOON TO EARLY EVENING. RELATIVE HUMIDITY VALUES FROM 20 TO
25 PERCENT ARE ALSO EXPECTED. THUS...FIRE WEATHER WATCH HAS BEEN
UPGRADED TO A RED FLAG WARNING. 

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS OF THIS
RED FLAG WARNING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

ARZ006-007-014>016-024-033-045-056-063-064-068-069-030000-
/O.NEW.KLZK.FW.W.0002.070302T1800Z-070303T0000Z/
BRADLEY-CLEBURNE-CLEVELAND-DREW-FULTON-INDEPENDENCE-IZARD-
JEFFERSON-LINCOLN-LONOKE-SHARP-STONE-WHITE-
1159 AM CST FRI MAR 2 2007

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

WEST TO NORTHWEST WINDS OF 15 TO 25 MPH ARE EXPECTED THIS
AFTERNOON TO EARLY EVENING. RELATIVE HUMIDITY VALUES FROM 20 TO
25 PERCENT ARE ALSO EXPECTED. THUS...FIRE WEATHER WATCH HAS BEEN
UPGRADED TO A RED FLAG WARNING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

59
1 follow-up statement
000 
WWUS84 KLZK 021943
RFWLZK

RED FLAG WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
143 PM CST FRI MAR 2 2007

ARZ025-034-046-047-057-065-030000-
/O.EXA.KLZK.FW.W.0002.000000T0000Z-070303T0000Z/
ARKANSAS-DESHA-JACKSON-MONROE-PRAIRIE-WOODRUFF-
143 PM CST FRI MAR 2 2007

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A RED FLAG
WARNING FOR FAR EASTERN PARTS OF ARKANSAS...WHICH IS IN EFFECT UNTIL 6 PM
CST THIS AFTERNOON.

WEST TO NORTHWEST WINDS OF 15 TO 25 MPH ARE EXPECTED THIS
AFTERNOON TO EARLY EVENING. RELATIVE HUMIDITY VALUES FROM 20 TO
25 PERCENT ARE ALSO EXPECTED. 

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS OF THIS RED
FLAG WARNING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

ARZ003>007-012>016-021>024-030>033-037>045-052>056-062>064-
066>069-030000-
/O.CON.KLZK.FW.W.0002.000000T0000Z-070303T0000Z/
BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-
DALLAS-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-
IZARD-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MARION-MONTGOMERY-
NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-PULASKI-SALINE-SCOTT-SEARCY-
SHARP-STONE-VAN BUREN-WHITE-YELL-
143 PM CST FRI MAR 2 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...FOR MUCH OF ARKANSAS. 

WEST TO NORTHWEST WINDS OF 15 TO 25 MPH ARE EXPECTED THIS
AFTERNOON TO EARLY EVENING. RELATIVE HUMIDITY VALUES FROM 20 TO
25 PERCENT ARE ALSO EXPECTED. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

59

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this red flag warning went out at Mar 2, 11:35 AM CST, 24 minutes earlier.

Area forecast discussion, Mar 2, 11:35 AM CST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1135 AM CST FRI MAR 2 2007

.UPDATE...
QUICK UPDATE TO GRIDS TO WARM AFTERNOON TEMPS A FEW DEGREES...AND
ALSO UPDATE FOR CURRENT CONDITIONS. WINDS WILL REMAIN BREEZY...AND
WITH RH VALUES LESS THAN 30 PERCENT...THE FIRE WEATHER WATCH WILL
CONTINUE. ZONES/GRIDS ALREADY OUT.

AVIATION...
VFR CONDITIONS EXPECTED OVER THE NEXT 24 HOURS. WINDS WILL BE NW
10-20 MPH WITH SOME GUSTINESS THIS AFTERNOON. AFTER SUNSET...WIND
SPEEDS EXPECTED TO LOWER 5-15 MPH. VFR ALSO EXPECTED ON SATURDAY...
WITH NW WINDS 10-20 MPH & SOME GUSTINESS IN THE AFTERNOON. (59) &&

.PREV DISCUSSION... /ISSUED 330 AM CST FRI MAR 2 2007/

SYNOPSIS...
THROUGH MUCH OF THE SHORT AND LONG TERM...TRANQUIL WEATHER WILL BE
NOTED...AS HIGH PRESSURE WILL BE THE PREDOMINANT WEATHER FEATURE.
SEVERAL WEAK SYSTEMS WILL AFFECT THE REGION...BUT WILL BRING ONLY A
SLIGHT INCREASE IN CLOUDS AND LITTLE ELSE.

SHORT TERM...TODAY THROUGH MONDAY
WEAK SYSTEM WILL MOVE THROUGH THE AREA TODAY...WITH GUSTY WINDS
POSSIBLE. FOR THIS REASON...WILL CONTINUE LAKE WIND ADVISORY FOR THE
ENTIRE AREA. ONCE THIS SYSTEM EXITS THE REGION...SURFACE HIGH
PRESSURE WILL MOVE IN...ALONG WITH A REINFORCING SHOT OF COOLER AIR.
THUS...TEMPERATURES WILL BE QUITE A BIT COOLER GOING INTO THE
WEEKEND. WEAK UPPER SYSTEM WILL SCRAPE ACROSS THE AREA ON SATURDAY...
BRINGING LITTLE MORE THAN A FEW CLOUDS. (57)

BY MONDAY...WARMING TREND WILL BEGIN...AS HIGH PRESSURE RIDGE BEGINS
TO MOVE EASTWARD...AND WINDS COME BACK AROUND TO THE SOUTH.

LONG TERM...MONDAY NIGHT THROUGH THURSDAY
SOUTHERLY WINDS AROUND DEPARTING HIGH PRESSURE WILL BRING ABOVE
NORMAL TEMPERATURES TO THE REGION IN THE LONG TERM. WILL BE FAIRLY
DRY TO START THE PERIOD...WITH WEAK RIDGING OVER THE AREA ON
TUESDAY. WEAK RIPPLE WILL MOVE THROUGH WEDNESDAY FROM THE SOUTHERN
PLAINS...BUT NOT MUCH SHOWING UP OTHER THAN MORE CLOUDS. MOISTURE
WILL GRADUALLY INCREASE TOWARD THE END OF THE WEEK...WITH A MORE
SIGNIFICANT SYSTEM AND FRONT ARRIVING THURSDAY AFTERNOON/NIGHT.
ADDED A SLIGHT CHANCE OF SHOWERS/THUNDERSTORMS DURING THIS TIME
FRAME. (46)

FIRE WEATHER...
BORDERLINE RED FLAG CRITERIA WILL BE NOTED TODAY...AS MINIMUM
AFTERNOON HUMIDITY WILL FALL TO BELOW 30 PERCENT IN MUCH OF THE
REGION. 20 FOOT WINDS...HOWEVER...ARE EXPECTED TO STAY LESS THAN 15
MPH. THIS PRECLUDES THE ISSUANCE OF A RED FLAG WARNING...HOWEVER
WILL KEEP THE FIRE WEATHER WATCH...AND LET THE DAY CREW UPGRADE IF
CONDITIONS WARRANT.

BIG CONCERN THROUGHOUT THE NEXT FIVE OR SO DAYS WILL BE AFTERNOON
RELATIVE HUMIDITY. WHILE 20 FOOT WINDS WILL MOSTLY REMAIN BELOW 15
MPH...HUMIDITIES WILL BE FAIRLY DRY...WITH VALUES ON MANY DAYS AT OR
BELOW 30 PERCENT.
&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     57  30  45  25 /   0   0   0   0
CAMDEN AR         68  33  55  25 /   0   0   0   0
HARRISON AR       56  26  40  18 /   0   0   0   0
HOT SPRINGS AR    64  32  49  27 /   0   0   0   0
LITTLE ROCK   AR  64  34  49  26 /   0   0   0   0
MONTICELLO AR     68  35  56  30 /   0   0   0   0
MOUNT IDA AR      62  30  48  23 /   0   0   0   0
MOUNTAIN HOME AR  57  27  44  21 /   0   0   0   0
NEWPORT AR        58  32  48  27 /   0   0   0   0
PINE BLUFF AR     67  36  52  27 /   0   0   0   0
RUSSELLVILLE AR   58  28  45  19 /   0   0   0   0
SEARCY AR         60  33  47  25 /   0   0   0   0
STUTTGART AR      64  36  49  28 /   0   0   0   0
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR ARKANSAS-
BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-
DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-
LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-
POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-
WHITE-WOODRUFF-YELL.

FIRE WEATHER WATCH UNTIL 6 PM CST THIS AFTERNOON FOR BAXTER-
BOONE-CALHOUN-CLARK-CONWAY-DALLAS-FAULKNER-GARLAND-GRANT-HOT
SPRING-JOHNSON-LOGAN-MARION-MONTGOMERY-NEWTON-OUACHITA-PERRY-
PIKE-POLK-POPE-PULASKI-SALINE-SCOTT-SEARCY-VAN BUREN-YELL.
&&

58
Hazardous weather outlook, Mar 1, 1:00 PM CST, 22 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
100 PM CST THU MAR 1 2007

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-021100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
100 PM CST THU MAR 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

DRIER AND COOLER AIR IS MOVING INTO THE STATE BEHIND THE COLD FRONT
THAT MOVED THROUGH EARLIER TODAY. THIS WILL ALLOW WEST TO NORTHWEST
WINDS OF 15 TO 25 MPH...WITH GUSTS AS HIGH AS 40 MPH...WILL CONTINUE
THROUGH THE LATE AFTERNOON HOURS. A LAKE WIND ADVISORY IS IN EFFECT
THROUGH 6 PM.

THE DRY AIR AND STRONG WINDS BEHIND THE FRONT WILL ALLOW FINE FUELS
TO QUICKLY DRY OUT OVER THE WESTERN PART OF THE STATE. WITH
AFTERNOON HUMIDITY FORECAST TO DROP BELOW 30 PERCENT OVER PARTS OF
WESTERN AND CENTRAL ARKANSAS...A FIRE WEATHER WATCH HAS BEEN ISSUED
FOR THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

HIGH PRESSURE WILL DOMINATE THROUGH EARLY NEXT WEEK WITH DRY
CONDITIONS EXPECTED. AFTER SEVERAL MILD DAYS...NORTHWEST FLOW
RETURNS FOR COOLER CONDITIONS OVER THE WEEKEND. THIS BRIEF COOL DOWN
WILL BE FOLLOWED BY A NEW WARMING TREND EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

58

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 2:45 PM CSTLake Wind AdvisoryLZKArkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more27 hr

Nearby

Red Flag Warnings in Arkansas, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.